Hail, Lincoln
- When
- June 24, 3:12 PM MST
- Where
- Lincoln County, 5.73 mi ENE of Genoa
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.310, -103.400
A severe thunderstorm produced hail up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 1:58 PM MST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 258 PM MDT TUE JUN 24 2008 .SHORT TERM...ISOLATED CONVECTION OCCURRING ACROSS MOUNTAINS AT PRESENT...WITH A FEW CELLS TRYING TO DEVELOP ALONG A BOUNDARY ACROSS ELBERT AND LINCOLN COUNTIES. REST OF AREA CURRENTLY VOID OF STORMS. ECHOS MAINLY AT THE 1.5 DEGREE SCAN...SUGGESTING MOST STORMS ARE HIGH BASED AND PRODUCING GUSTY WINDS. LATEST WATER VAPOR LOOPS SUGGEST SHORTWAVE MOVING WESTERN COLORADO WHICH COULD BE ENHANCING THE STORM ACTIVITY. AT ANY RATE...THE STORMS ARE EXPECTED MOVE ONTO THE PLAINS SHORTLY. CURRENT SURFACE DEWPOINTS ACROSS THE PLAINS RANGE FROM THE MID 30S TO LOWER 40S ALONG FRONT RANGE TO THE LOWER 50S FAR NORTHEAST CORNER. LAPS ANALYSIS SHOWING CAPE VALUES GENERALLY AROUND 1000 J/KG...WITH SOME CIN OVER THE NORTHEAST CORNER. GIVEN THE FAIRLY LOW DEWPOINTS...NOT ANTICIPATING ANY SEVERE STORMS. GUSTY OUTFLOW WIND A GOOD POSSIBILITY. COULD STILL SEE A FEW MARGINAL SEVERE STORMS IN THE FAR NORTHEAST CORNER ONCE THE CIN IS ERODED. MODELS KEEP 50 DEGREE DEWPOINTS IN THAT AREA THROUGH 03Z. THOUGH WINDS ALOFT ARE FAIRLY LIGHT...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT THE SEVERE THREAT. HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. ONCE AIRMASS BEGINS TO STABILIZE DURING THE EVENING...SHOULD SEE STORMS COME TO AN END BY MIDNIGHT WITH SKIES CLEARING. ON WEDNESDAY...UPPER LEVEL RIDGE TO REMAIN ENTRENCHED OVER AREA. MODELS ROTATE SOME MID LEVEL INTO THE RIDGE ACROSS THE AREA FROM THE SOUTH. DAYTIME HEATING WILL BE ENOUGH TO GENERATE SOME CONVECTION. BUT AMOUNT OF CONVECTION SHOULD BE LIMITED AS QG VERTICAL VELOCITY PROGS SHOW LITTLE IF ANY ASCENT. BOTH THE NAM AND GFS SHOW NORTHERLY SURGE MOVING ACROSS PLAINS BY 18Z. FORECAST SOUNDINGS THROUGH THE AFTERNOON SHOW CAPES AROUND 500 J/KG WITH CIN BETWEEN -10 AND -50 J/KG. THIS AIRMASS MAY BE TOO STABLE FOR ANY STORMS. BUT NAM GENERATES SOME QPF ALONG FOOTHILLS AND ADJACENT PLAINS. WILL KEEP THE LOW POPS GOING. GUIDANCE TEMPERATURES SHOWING LOWER 90S ACROSS PLAINS. MAY BE A BIT WARM IF SURGE BRINGS COOLER AIR INTO REGION. WILL CONTINUE THE CURRENT TEMPERATURE GRIDS...WHICH IS IN LINE WITH THE GUIDANCE. .LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS SLIDE EAST OF THE FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AN UPPER TROUGH MOVES EASTWARD ACROSS SOUTHERN CANADA THURSDAY NIGHT INTO FRIDAY...FLATTENING THE UPPER RIDGE OVER US SOMEWHAT. BY LATER FRIDAY AND ON INTO THE WEEKEND...THE UPPER RIDGE BUILDS THROUGH COLORADO UP TO THE NORTHWEST. THE FLOW ALOFT IS WEST-SOUTHWESTERLY AND FAIRLY WEAK THROUGH ALL THE PERIODS. THE QG VERTICAL VELOCITY FIELDS SHOW LITTLE IN THE WAY OF ANY SYNOPTIC SCALE ENERGY WEDNESDAY NIGHT AND THURSDAY. BY THURSDAY NIGHT INTO FRIDAY...THERE IS WEAK UPWARD MOTION IN ASSOCIATION WITH THE TROUGH TO OUR NORTH. THE BOUNDARY LAYER FLOW IS FAIRLY BENIGN WEDNESDAY NIGHT THROUGH THURSDAY EVENING. BY FRIDAY MORNING...BOTH MODELS SHOW A SURGE OF SLIGHTLY COOLER AIR AND SOME UPSLOPE FLOW FOR THE REST OF THE DAY. THE UPSLOPE CONTINUES INTO FRIDAY NIGHT. FOR MOISTURE...THERE IS SOME IN THE MID AND UPPER LEVELS OVER MUCH OF THE FORECAST AREA WEDNESDAY EVENING. BY LATE DAY THURSDAY...ONLY THE EASTERN THIRD OF THE FORECAST AREA HAS ANY MID OR UPPER LEVEL MOISTURE OVER IT. BY FRIDAY MORNING...THE LOWER LEVELS OF THE PLAINS MOISTEN UP SOMEWHAT WITH THE UPSLOPE AND COOLER AIRMASS. THE THETA-E AXIS IS EAST OF THE FORECAST AREA WEDNESDAY EVENING THROUGH THURSDAY NIGHT. BY FRIDAY EVENING...THERE IS AN AXIS FROM EAST CENTRAL COLORADO INTO NORTH CENTRAL COLORADO. THE BOUNDARY LAYER DEW POINTS ARE IN THE 40S F OVER THE EASTERN HALF OF THE PLAINS WEDNESDAY EVENING...LOWER TO THE WEST. BY LATE DAY THURSDAY...MOST OF THE PLAINS ARE QUITE DRY...WITH THE FAR EASTERN AREAS SHOWING LOWER 50S F DEW POINTS. ON FRIDAY...THE PLAINS AND LOWER FOOTHILLS HAVE MID 40S F TO MID 50S F ALL DAY. ON WEDNESDAY EVENING...THERE IS SOME CAPE OVER THE FAR EAST...THE PALMER RIDGE AND THE FOOTHILLS. ON LATE DAY THURSDAY ...THERE IS LITTLE CAPE OVER THE FORECAST AREA EXCEPT THE NORTHEAST CORNER. FOR LATE DAY FRIDAY...MUCH OF THE FORECAST AREA HAS DECENT CAPE OVER IT. LAPSE RATES ARE QUITE STEEP WEDNESDAY EVENING AND LATE DAY THURSDAY. ON FRIDAY...THERE IS A PRETTY DECENT CAP OVER MUCH OF THE EAST WITH THE NEW AIR MASS AND UPSLOPE FLOW IN PLACE. THE QPF FIELDS HAVE MINIMAL MEASURABLE RAINFALL FOR US WEDNESDAY EVENING. VERY LITTLE TO NONE LATE DAY THURSDAY...WITH THE BEST...ALBEIT QUITE SPARSE...ON FRIDAY AFTERNOON. FOR POPS...WILL MAKE SOME MINOR CHANGES...WITH 0% - 20% IN ALL AREAS. FOR TEMPERATURES...THURSDAYS HIGHS ARE UP 0-1 C FROM WEDNESDAYS. ON FRIDAY...HIGHS DROP SOME 2-5 C DOWN FROM THURSDAYS READINGS. FOR THE LATER DAYS...MODELS HAVE A MORE SIGNIFICANT RIDGE OVER COLORADO WELL INTO THE NORTHERN ROCKIES NORTHWEST OF COLORADO FROM SATURDAY THROUGH MONDAY. BY TUESDAY...UPPER TROUGHING MOVES INTO THE WESTERN UNITED STATES MOVING THE RIDGE EASTWARD...BUT STILL IN PLAY FOR US. IT LOOKS HOT AND PRETTY DRY. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. ISOLATED HIGH BASED STORMS STILL POSSIBLE UNTIL 03Z. THE THUNDERSTORMS WILL PRODUCE GUSTY OUT FLOW WINDS. NORTHERLY SURGE POSSIBLE AFTER 18Z WEDNESDAY...WITH WINDS BECOMING NORTHEAST. COULD SEE A FEW HIGH BASED STORMS DEVELOP DURING THE AFTERNOON. RAINFALL WILL BE LIMITED BUT STORMS COULD PRODUCE GUSTY OUTFLOW WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1044 AM MDT TUE JUN 24 2008 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA. MOST OF STORMS WILL BE HIGH BASED AND PRODUCE GUSTY WINDS. A FEW STORMS OVER THE NORTHEAST CORNER OF COLORADO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/RJK
The Denver radar (KFTG), 112 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108894, 108895.